Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 276, NWS Atlanta, GA

July 10, 2007Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2007, 2:18 PM EDT for Fulton County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 2:18 PM EDT (18:18 UTC)
Expired
Jul 10, 2007, 2:39 PM EDT
In force
21 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 101818
SVRFFC
GAC121-101915-
/O.NEW.KFFC.SV.W.0276.070710T1818Z-070710T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST
  OF FAIRBURN...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CITY AND EAST POINT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3362 8482 3356 8483 3352 8447 3371 8448

$$
1 follow-up statement
000 
WWUS52 KFFC 101839
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT TUE JUL 10 2007

GAC121-101849-
/O.CAN.KFFC.SV.W.0276.000000T0000Z-070710T1915Z/
FULTON GA-
239 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. 

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3362 8482 3356 8483 3352 8447 3371 8448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:31 AM EDT, 8 hours 47 minutes earlier.

Area forecast discussion, Jul 10, 5:31 AM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT TUE JUL 10 2007

.SHORT TERM /TODAY THROUGH THURSDAY/...
UPPER TROUGH TO BECOME THE DOMINATE FEATURE OVER OUR AREA THROUGH
THE PERIOD AS THE UPPER RIDGE FLATTENS AND GETS SUPPRESSED
SOUTHWARD AS A SERIES OF SHORTWAVES TRACK ACROSS THE SOUTHEAST
U.S.  MODELS SIMILAR WITH NEXT IMPULSE MOVING EAST FROM THE
ARKANSAS/LOUISIANA AREA...ACROSS ALABAMA INTO GEORGIA THIS
AFTERNOON. THIS SHOULD SET THE STAGE FOR DECENT COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON INTO
EARLY EVENING. CAN NOT RULE OUT A FEW SHOWERS AROUND THIS MORNING
AS A WEAK IMPULSE TRACKS ACROSS THE TENNESSEE VALLEY. YET ANOTHER
SHORTWAVE PROGGD TO SWEEP ACROSS THE TN VALLEY/NORTH GEORGIA
REGION WEDNESDAY. ASSOCIATED COLD FRONT PROGGD TO APPROACH THE
TN/GA BORDER BY LATE DAY. LIKELY TO GOOD CHANCE POPS LOOK IN ORDER
FOR MUCH OF THE COUNTY WARNING AREA. MODELS SIMILAR WITH BOUNDARY
PUSHING INTO CENTRAL GEORGIA BY EARLY THURSDAY WITH SOME DRYING
INDICATED ACROSS THE NORTH...AND PLAN TO LIMIT LOW POPS TO MAINLY
CENTRAL SECTIONS. TEMPERATURES LARGELY DEPENDENT ON CLOUD AND
PRECIP COVERAGE. WILL USE MAV/MET BLEND AS A GENERAL RULE.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
REMNANTS OF BOUNDARY APPEAR TO MEANDER ACROSS CENTRAL GEORGIA
INTO THURSDAY NIGHT WITH SOME INDICATION OF A SLIGHT DRIFT BACK TO
THE NORTH FRIDAY...AS A WEAK IMPULSE SKIRTS ACROSS THE TN VLY.
MODELS HOLD ON TO SOME SEMBLANCE OF A BOUNDARY ACROSS CENTRAL
GEORGIA THROUGH THE WEEKEND AND WITH BROAD UPPER TROUGH CONTINUING
OVER THE AREA...WILL NEED TO KEEP SLIGHT/CHANCE POPS GOING FOR
MUCH OF THE COUNTY WARNING AREA THROUGH THE EXTENDED PERIOD.
MODEL TEMPS RUNNING AT OR SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD...PLAN TO STAY CLOSE.

&&

.AVIATION...
.AVIATION...
LOW CEILINGS IS THE BIG CONCERN AGAIN THIS MORNING. MOST PLACES ARE
EITHER OVC OR CLR. SHOULD SEE THE LOWER CLOUDS SCT OUT TO VFR
CONDITIONS BY 15Z BUT WILL START TO SEE AFTERNOON CONVECTION BEGIN
SHORTLY AFTER THAT. VSBY ARE UP AND DOWN THIS MORNING BUT THEY
SHOULD ALSO BE AT OR ABOVE VFR CONDITIONS BY 14-15Z. THERE ARE
ALREADY SOME ISOLATED SHOWERS BEGINNING TO POP UP ACROSS CENTRAL AL
THIS MORNING AND MOVING EAST. WILL SEE WINDS PICK UP THIS
AFTERNOON OUT OF THE W TO SW BUT STILL STAY IN THE 5-10 KT RANGE.
EXPECTING SCT TO NUMEROUS COVERAGE WITH AFTERNOON CONVECTION SO WILL
CONTINUE WITH TSRA AFTER 19Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  70  88  69  91 /  40  40  50  30  20
ATLANTA         88  73  85  69  90 /  50  30  50  30  10
BLAIRSVILLE     83  67  80  63  87 /  60  40  60  30  10
CARTERSVILLE    88  70  85  66  90 /  60  40  60  20  10
COLUMBUS        93  75  90  72  94 /  30  30  50  20  20
GAINESVILLE     88  70  84  69  90 /  50  50  60  30  10
MACON           94  73  91  72  93 /  30  40  40  30  20
ROME            89  71  86  68  92 /  60  40  60  20  10
PEACHTREE CITY  89  70  86  67  91 /  40  30  50  30  10
VIDALIA         93  74  92  74  93 /  30  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/01
Hazardous weather outlook, Jul 10, 10:53 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT TUE JUL 10 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1053 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SHORT WAVE OVER NORTHWEST ALABAMA WILL MOVE EAST INTO GEORGIA
THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS TO THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM DEVELOPMENT WILL BE
FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. THE BEST PLACE FOR
STORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING.

.DISCUSSION...
CURRENT SATELLITE LOOP SHOWS A WEAK SHORT WAVE OVER NORTHWEST
ALABAMA MOVING EAST THIS MORNING . THIS WAVE IS EXPECTED TO MOVE
INTO GEORGIA THIS AFTERNOON AND SET THE STAGE FOR SCATTERED COVERAGE
OF AFTERNOON AND EVENING THUNDERSTORMS. INSTABILITY WILL BE
MARGINAL...AS CAPES WILL RANGE FROM 1000 TO 2000 AND LIFTED
INDICIES WILL BE -1 TO -3 WITH THIS WAVE AS IT MOVES ACROSS THE
SOUTHERN STATES...BUT WITH DAYTIME HEATING AND ABUNDANT MOISTURE
SCATTERED THUNDERSTORMS WILL BE POSSIBLE. ANY STORMS THAT DO
DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS
ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 10, 1:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT TUE JUL 10 2007

GAZ011-101745-
102 PM EDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHATTOOGA COUNTY
UNTIL 145 PM EDT...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF CLOUDLAND TO 10 MILES
SOUTHWEST OF MENLO...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...MENLO...SUBLIGNA...
BERRYTON...LYERLY...JAMES H. FLOYD STATE PARK...TRION...SUMMERVILLE
AND TIDINGS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 10, 1:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT TUE JUL 10 2007

GAZ019-101830-
145 PM EDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY
UNTIL 230 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF CAVE SPRING...MOVING EAST AT 35
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD COUNTY
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COOSA...CAVE SPRING...ROME AND LINDALE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 1:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT TUE JUL 10 2007

GAZ034-101830-
155 PM EDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GWINNETT COUNTY UNTIL 230 PM EDT...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERKELEY LAKE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE DULUTH...BERKELEY LAKE...LAWRENCEVILLE...
SNELLVILLE...GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 2:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 PM EDT TUE JUL 10 2007

GAZ043-044-101845-
208 PM EDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOUGLAS AND
FULTON COUNTIES UNTIL 245 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCWHORTER...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOUGLAS AND FULTON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MCWHORTER...HANNAH...FAIRPLAY...CHAPEL
HILL...PALMETTO...FAIRBURN AND UNION CITY. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:01 PM EDTSevere Thunderstorm WarningFFCHaralson44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.